Alert archive / Colorado / Freeze Warnings in 2018

Freeze Warning 2, NWS Pueblo, CO

October 8, 20186 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 8, 2018, 2:58 PM MDT for 6 counties in Colorado. It took effect at Oct 9, 2018, 12:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2018, 2:58 PM MDT (20:58 UTC)
In effect from
Oct 9, 2018, 12:00 AM MDT
Expired
Oct 9, 2018, 10:00 AM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WWUS75 KPUB 082058
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
258 PM MDT Mon Oct 8 2018

COZ084-085-090500-
/O.UPG.KPUB.FZ.A.0002.181009T0600Z-181009T1600Z/
/O.NEW.KPUB.FZ.W.0002.181009T0600Z-181009T1600Z/
/O.NEW.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
INCLUDING Black Forest, Colorado Springs, and Peterson AFB
258 PM MDT Mon Oct 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

The National Weather Service in Pueblo has issued a Freeze
Warning, which is in effect from midnight tonight to 10 AM MDT
Tuesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from late Tuesday night through Wednesday morning.

* LOCATION...El Paso County.

* TEMPERATURE...Low temperatures will fall into the upper 20s to
  lower 30s Tuesday morning and could again Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ069>071-090500-
/O.UPG.KPUB.FZ.A.0002.181009T0600Z-181009T1600Z/
/O.NEW.KPUB.FZ.W.0002.181009T0600Z-181009T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
258 PM MDT Mon Oct 8 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
TUESDAY...

The National Weather Service in Pueblo has issued a Freeze
Warning, which is in effect from midnight tonight to 10 AM MDT
Tuesday. The Freeze Watch is no longer in effect. 

* LOCATION...San Luis Valley.

* TEMPERATURE...Low temperatures will fall into the upper 20s to 
  lower 30s Tuesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ083-086>089-093>099-090500-
/O.NEW.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Pueblo, Walsenburg, Trinidad, 
Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
258 PM MDT Mon Oct 8 2018

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

The National Weather Service in Pueblo has issued a Freeze Watch,
which is in effect from late Tuesday night through Wednesday
morning. 

* LOCATION...The Southeast Colorado Plains, including Eastern 
  Fremont County, Pueblo County, Huerfano County, Las Animas 
  County, Crowley County, Otero County, Bent County, Kiowa County,
  Prowers County and Baca County. 

* TEMPERATURE...Low temperatures could fall into the upper 20s to
  lower 30s Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
3 follow-up statements
993 
WWUS75 KPUB 090303
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
903 PM MDT Mon Oct 8 2018

COZ084-085-091200-
/O.CON.KPUB.FZ.W.0002.181009T0600Z-181009T1600Z/
/O.CON.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
INCLUDING Black Forest, Colorado Springs, and Peterson AFB
903 PM MDT Mon Oct 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* LOCATION...El Paso County.

* TEMPERATURE...Low temperatures will fall into the upper 20s to 
  lower 30s Tuesday morning and could again Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ069>071-091200-
/O.CON.KPUB.FZ.W.0002.181009T0600Z-181009T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
903 PM MDT Mon Oct 8 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT TUESDAY...

* LOCATION...San Luis Valley.

* TEMPERATURE...Low temperatures will fall into the upper 20s to 
  lower 30s Tuesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

COZ083-086>089-093>099-091200-
/O.CON.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Pueblo, Walsenburg, Trinidad, 
Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
903 PM MDT Mon Oct 8 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* LOCATION...The Southeast Colorado Plains, including Eastern 
  Fremont County, Pueblo County, Huerfano County, Las Animas 
  County, Crowley County, Otero County, Bent County, Kiowa 
  County, Prowers County and Baca County. 

* TEMPERATURE...Low temperatures could fall into the upper 20s 
  to lower 30s Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation systems and other exposed plumbing could 
  freeze. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
206 
WWUS75 KPUB 091025
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
425 AM MDT Tue Oct 9 2018

COZ084-085-091830-
/O.CAN.KPUB.FZ.W.0002.000000T0000Z-181009T1600Z/
/O.CON.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
INCLUDING Black Forest, Colorado Springs, and Peterson AFB
425 AM MDT Tue Oct 9 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING CANCELLED FOR THIS MORNING...

The National Weather Service in Pueblo has cancelled the Freeze
Warning for this morning. However, the Freeze Watch for late
tonight and Wednesday morning remains in effect.

* LOCATION...El Paso County.

* TEMPERATURE...Clouds and moisture will prevent a killing hard
  freeze this morning. However, low temperatures still have the
  potential to reach the upper 20s to lower 30s late tonight and
  Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold.
  Outdoor irrigation, including garden spigots and sprinkler
  systems, could be damaged.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
Tender plants may need to be covered or brought indoors. Garden
hoses should be disconnected. Outdoor irrigation, such as 
sprinkler systems or other exposed plumbing, should be drained or 
adequately insulated.

&&

$$

COZ069>071-091600-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-181009T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
425 AM MDT Tue Oct 9 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* LOCATION...San Luis Valley.

* TEMPERATURE...Low temperatures will fall into the upper 20s to
  lower 30s this morning. 

* IMPACT...Tender plants could be damaged or killed by the cold.
  Outdoor irrigation, including garden spigots and sprinkler
  systems, could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means a hard freeze is likely. Tender plants will
need to be covered or brought indoors. Garden hoses should be 
disconnected. Outdoor irrigation, such as sprinkler systems or 
other exposed plumbing, should be drained or adequately 
insulated.

&&

$$

COZ083-086>089-093>099-091830-
/O.CON.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Pueblo, Walsenburg, Trinidad, 
Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
425 AM MDT Tue Oct 9 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* LOCATION...The Southeast Colorado Plains, including Eastern
  Fremont, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent,
  Kiowa, Prowers and Baca Counties. 

* TEMPERATURE...Low temperatures could fall into the upper 20s 
  to lower 30s Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold.
  Outdoor irrigation, including garden spigots and sprinkler
  systems, could be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
Tender plants may need to be covered or brought indoors. Garden
hoses should be disconnected. Outdoor irrigation, such as 
sprinkler systems or other exposed plumbing, should be drained or 
adequately insulated.

&&

$$
752 
WWUS75 KPUB 091602
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1002 AM MDT Tue Oct 9 2018

COZ069>071-091715-
/O.EXP.KPUB.FZ.W.0002.000000T0000Z-181009T1600Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, 
La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca
1002 AM MDT Tue Oct 9 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have warmed above freezing this morning, therefore
the freeze warning has been allowed to expire.

$$

COZ083>089-093>099-100015-
/O.CON.KPUB.FZ.A.0003.181010T0600Z-181010T1600Z/
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, 
Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, 
Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh
1002 AM MDT Tue Oct 9 2018

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* LOCATION...The Southeast Colorado Plains, including El Paso, Eastern
  Fremont, Pueblo, Huerfano, Las Animas, Crowley, Otero, Bent, 
  Kiowa, Prowers and Baca Counties. 

* TEMPERATURE...Low temperatures could fall into the upper 20s 
  to lower 30s Wednesday morning. 

* IMPACT...Tender plants could be damaged or killed by the cold. 
  Outdoor irrigation, including garden spigots and sprinkler 
  systems, could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
Tender plants may need to be covered or brought indoors. Garden
hoses should be disconnected. Outdoor irrigation, such as
sprinkler systems or other exposed plumbing, should be drained or
adequately insulated.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 11:26 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Oct 8, 11:26 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1126 AM MDT Mon Oct 8 2018

.SHORT TERM...(Today and tonight)
Issued at 445 AM MDT Mon Oct 8 2018

Currently...

Closed upper low was located over east central AZ. Lots of clouds
and showers were over the region at 3 am, with the brunt of the
activity over the Pikes Peak region and far eastern plains. Showers
were also likely ongoing in the higher terrain, but most high
elevations obs were not reporting much in the way of precip early
this morning.

Surface low was located vicinity KLHX. Breezy northerly flow was
occurring on the backside of this low down the I-25 corridor region
with temps in the 30s and 40s. Over the far eastern plains temps
were in the 50s with generally easterly winds. It was quite moist
out east with dwpts in the U40s to L50s.

Today...

Surface low will remain over the southeast plains today as upper low
moves very slowly east. Temps across the plains will vary
considerably with temps remaining in the 30s and 40 over N El Paso
county while down in Baca county temps will be well into the 60s. As
for precip, guidance showing some 700 mb south-southeast winds, and
this combined with the gusty northerly sfc winds should keep a good
chance of showers along the I-25 corridor today, especially from
Walsenburg northward to the Palmer Divide. By later today, the dry
slot associated with the upper low will start to advect drier air
just off the surface across the plains and this should cause precip
to decrease (but not end) from south to north as the afternoon
progresses. Mountains will see showers continuing, especially the
San Juans.

Tonight...

Somewhat drier air moves in aloft and precip will significantly
decrease most areas. Closed low will lift north-northeast and trough
will open up and height gradient aloft will weaken. However
anticipate lots of lower clouds over most of the region and low cigs
and fog will be the main weather concerns for tonight. Best chance
of showers will be over the far eastern plains with mtns, especially
contdvd region.

Freezing temps are forecasted in the San Luis Valley and El Paso
county tonight and a freeze watch remains in affect for these
regions. Tentatively plan on letting the day shift see latest 12 UTC
data and allow them to upgrade to a warning later this AM.

.LONG TERM...(Tuesday through Sunday)
Issued at 445 AM MDT Mon Oct 8 2018

Tuesday and Tuesday Night...

Ageostrophic circulations around a meridional oriented jet streak
located over the eastern plains, differential vorticity advection,
and surface north to northeasterly upslope flow up the Raton Mesa
will produce rain showers throughout the day on Tuesday. Some models
indicate that the plains will experience some snow, especially south
of the hwy 50 corridor, but I think the surface temperatures will be
too warm. The mountains should see some snow throughout the day as
passing shortwave disturbances, general upslope flow up the
mountains (especially the San Juan, La Garita, and Sawatch
Mountains), and snow levels ranging from 8,000 feet to 9,000 feet.
Some areas in the San Juan Mountains can see around 5 inches of
fresh snow accumulation throughout the day on Tuesday.

The high temperature forecast across the plains is another tricky
portion of the forecast due to a shallow cold air mass. MOS guidance
for Trinidad, for example, suggests that the high temperature on
Tuesday will either be 45F or 55F. The temperatures swing is in
response to if the northerly winds mix the out the inversion during
the daytime, or not. The temperature grids currently show a weak
mixing, more so as the map trends southerly. The mountain valleys
will not see the full effect of the cold air intrusion, with
temperatures warmer in the San Luis Valley than the plains.

Freezing temperatures will be observed overnight over the plains,
especially over Huerfano and Las Animas Counties, which may warrant
a Freeze Watch for the first hard freeze of the season. Though,
while discussing issuing the highlight, we decided to let the next
model run to be the deciding factor. Confidence is high that the
previously mentioned counties will likely need a Freeze Watch. The
rest of the plains are more on the marginal side, with low
temperatures expected to drop to around freezing and slightly above.

Wednesday through Thursday Night...

Another trough will bring precipitation, mainly in the form of snow,
to the mountains. As the trough begins to propagate towards
Colorado, efficient west to southwest winds will produce upslope
flow over the San Juan, La Garita, and Sawatch Mountains. High
temperatures across the plains will increase for Wednesday and
Thursday as slight ridging in the upper level flow. The
temperatures experienced will still be below "normal" for this
time of the year, due to weak southeasterly upslope flow at the
surface. The far eastern plains may see some rain on Thursday
night in to Friday morning as a weak cold front propagates
through. The I-25 corridor will likely be shadowed due to the
downslope flow, but the dynamics may be strong enough to overcome
the downslope flow over the far eastern plains.

Friday through Sunday...

Much uncertainty exists for this forecast due the next upcoming
trough interacting with the now Hurricane Sergio propagating over
the Southwestern U.S. The GFS indicates that southern Colorado will
experience much in the form of precipitation, likely all rain due to
the tropical origin of the moisture, but the ECMWF shows that we
will have next to no precipitation due to a more progressive
development of the tropical disturbance. Overall, stay tuned for
updates.

~Skelly

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1103 AM MDT Mon Oct 8 2018

MVFR to IFR conditions expected across the plains today with
another round of showers spreading across KCOS and KPUB through
the afternoon dropping conditions into the IFR category at times.
This wave will lift north of the area with conditions improving
into the MVFR category through the evening. Cigs may drop again
into the IFR category with some patchy fog developing tonight
across the plains. Another round of rain will lift northward into
both terminals Tuesday morning with cigs ranging from IFR to
MVFR.

KALS will see VFR conditions through the next 24 hours though VFR
cigs will be possible at times with VCSH in the afternoon and
evening. Gusty southwest winds 15 to 25 kts will decrease this
evening. Another round of showers will be possible on Tuesday as
the upper low lifts across the region. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MDT tonight for COZ068.

Freeze Watch from late tonight through Tuesday morning for
COZ069>071-084-085.

&&

SHORT TERM...HODANISH
LONG TERM...SKELLY
AVIATION...KT
Hazardous weather outlook, Oct 8, 11:05 AM MDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1105 AM MDT Mon Oct 8 2018

COZ058>089-093>099-091715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1105 AM MDT Mon Oct 8 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Periods of snow will fall across the mountains and very high valleys
through tonight. Two to 4 inches of new snow will be possible.
Isolated embedded thunderstorms will be possible across the
mountains and far southeast plains this afternoon and evening.

Over the Palmer Divide, snow showers will be possible today, but no
accumulations on roadway surfaces are expected.

Freezing temperatures will be possible tonight across all of the San
Luis Valley and El Paso county.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Snow, heavy at times, is expected to accumulate above 8,000 feet
over the mountains Tuesday and Tuesday evening. The Sawatch
mountains will continue to see light to moderate snow intermittently
throughout the rest of the week and into the weekend. Winds gusts
may cause low visibilities over mountain passes and higher elevated
roads during periods of heavy snowfall. Slick driving conditions are
also expected over mountain passes and higher elevation roads.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the higher terrain today.

31/31

In the hours before

Local storm report, Oct 8, 2:04 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT MON OCT 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HEAVY RAIN       1 NE LA JUNTA           37.99N 103.53W
10/08/2018  M1.16 INCH       OTERO              CO   TRAINED SPOTTER

            FELL OVER THE PAST 24 HOURS.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:58 PM MDTFreeze WatchPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 7 more24 hr

Nearby

Freeze Warnings in Colorado, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.